MAUDE Adverse Event Report: NOVO NORDISK A/S, MS HJOERRING NOVOFINE 8MM (30G)AUTOCOVER; NEEDLE

NOVO NORDISK A/S, MS HJOERRING NOVOFINE 8MM (30G)AUTOCOVER; NEEDLE
Model Number N/A
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas).High blood sugar [blood glucose increased].Novofine 30 autocover needles not releasing enough insulin [incorrect dose administered by device].Novofine 30 autocover needles not releasing enough insulin [device issue].Case description: this serious spontaneous case from the united states was reported by a consumer as "high blood sugar" beginning on (b)(6) 2018, "novofine 30 autocover needles not releasing enough insulin" with an unspecified onset date, novofine 30 autocover needles not releasing enough insulin" with an unspecified onset date and concerned a female patient (age not reported) who was treated with novofine 8mm (30g) autocover (needle) from unknown start date due to "device therapy", a non-novo nordisk suspect product lantus (insulin glargine) from an unknown start date due to an unknown indication (dose and frequency unknown).Patient's height, weight and body mass index was not reported.Medical history was not provided.The patient usually used novofine 30g needles.On an unknown date, the patient started using novofine 8mm (30g) autocover.It was reported that novofine 30 autocover needles did not release enough insulin.On (b)(6) 2018, the patient had high blood glucose of 503 mg/dl.Action taken to novofine 8mm (30g) autocover was not reported.Action taken to lantus was not reported.The outcome for the event "high blood sugar" was not reported.The outcome for the event "novofine 30 autocover needles not releasing enough insulin" was not reported.The outcome for the event "novofine 30 autocover needles not releasing enough insulin" was not reported.Reporter comment: pharmacy gave her novofine autocover, she doesn't like them and doesn't want to use them.Reporter was attributing the high blood sugar of 503 mg/dl to the novofine 30 autocover needles.
 
Event or Problem Description
Case description: investigational result: product name: novofine autocover 30g 100 needles batch number: 18c13u the product was not returned for examination.Needle points on patient needles examined visually for defects.Needles tested for silicone on patient needle the needles tested for flow with measure threads.Cl: reference sample on adr/ae was found to be normal during investigation it has not been possible to detect any irregularities related to the complaint on a reference sample of the batch in question.Since last submission, case has been update with the following: - investigational results were updated for novofine autocover 30g 100 needles - manufcaturer's comment updated - narrative updated accordingly.Manufacturer's comment/company comment: 03-oct-2018: as the device novofine 8mm (30g) autocover has not been returned to novo nordisk a/s for investigation and very limited information regarding the handling of suspected device is available, it is not possible to identify a clear root-cause of the experienced adverse event and thus find similar incidents to the one reported in argus case 617169.The reported events are listed.This single case report is not considered to change the current knowledge of the safety profile of novofine 8mm (30g)autocover.H3 continued: evaluation summary product name: novofine autocover 30g 100 needles batch number: 18c13u the product was not returned for examination.Needle points on patient needles examined visually for defects.Needles tested for silicone on patient needle the needles tested for flow with measure threads.Cl: reference sample on adr/ae was found to be normal during investigation it has not been possible to detect any irregularities related to the complaint on a reference sample of the batch in question.

Brand Name
NOVOFINE 8MM (30G)AUTOCOVER
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S, MS HJOERRING
hjoerring,
DA 
MDR Report Key7873930
Report Number9681822-2018-00004
Device Sequence Number1909426
Product Code FMI
UDI-Device Identifier00301691852979
UDI-Public00301691852979
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2021
Device Model NumberN/A
Device Catalogue Number185275
Device Lot Number18C13U
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/30/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;